Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Mar 25, 2016, 2:49 PM EDT for 4 counties in Kentucky. It took effect at Mar 26, 2016, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 2:49 PM EDT (18:49 UTC)
- In effect from
- Mar 26, 2016, 2:00 AM EDT
- Expired
- Mar 26, 2016, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WWUS71 KRLX 251849 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT FRI MAR 25 2016 ...FREEZING TEMPERATURES EXPECTED IN NORTHEAST KENTUCKY... KYZ101>103-105-260300- /O.NEW.KRLX.FZ.W.0001.160326T0600Z-160326T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 249 PM EDT FRI MAR 25 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...MAINLY IN OUTLYING AREAS AWAY FROM BODIES OF WATER SUCH AS THE TUG FORK AND OHIO RIVER. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...EARLY BLOOMING VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 16
3 follow-up statements
943 WWUS71 KRLX 260129 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 929 PM EDT FRI MAR 25 2016 ...FREEZING TEMPERATURES EXPECTED IN NORTHEAST KENTUCKY... KYZ101>103-105-261100- /O.CON.KRLX.FZ.W.0001.160326T0600Z-160326T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 929 PM EDT FRI MAR 25 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...MAINLY IN OUTLYING AREAS AWAY FROM BODIES OF WATER SUCH AS THE TUG FORK AND OHIO RIVER. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...EARLY BLOOMING VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
231 WWUS71 KRLX 260834 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 434 AM EDT SAT MAR 26 2016 ...FREEZING TEMPERATURES EXPECTED IN NORTHEAST KENTUCKY EARLY THIS MORNING AS CLOUDS BREAK UP... KYZ101>103-105-261400- /O.CON.KRLX.FZ.W.0001.000000T0000Z-160326T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 434 AM EDT SAT MAR 26 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 30S...FALLING INTO THE LOWER 30S AROUND DAWN. * TIMING...6 TO 8 AM THIS MORNING. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...EARLY BLOOMING VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TRM
041 WWUS71 KRLX 261351 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 951 AM EDT SAT MAR 26 2016 KYZ101>103-105-261500- /O.EXP.KRLX.FZ.W.0001.000000T0000Z-160326T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 951 AM EDT SAT MAR 26 2016 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ MZ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Mar 25, 1:54 PM EDT, 55 minutes earlier.
Area forecast discussion, Mar 25, 1:54 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT FRI MAR 25 2016 .SYNOPSIS... LOW LEVEL MOISTURE LINGERS IN THE WAKE OF A COLD FRONT TODAY. A HIGH PRESSURE SYSTEM ARRIVES FOR THE WEEKEND. A LOW PRESSURE SYSTEM WILL CROSS LATER SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH TONIGHT/... 1000 AM UPDATE... MADE SOME MINOR TWEAKS TO TEMPS TODAY BASED ON CURRENT OBS AND LAMP GUIDANCE. THIS RESULTED IN A DEGREE OR TWO COOLER FOR THE HIGHS...WHICH MAKE SENSE GIVEN ABUNDANCE OF CLOUDS...AND MODEL SOUNDINGS KEEPING THOSE CLOUDS AROUND THROUGH MOST OF THE DAY. PREVIOUS DISCUSSION... WAVE MOVING UP THROUGH THE MIDDLE OHIO VALLEY FINALLY WHIPPING COLD FRONT THROUGH THE FCST AREA EARLY THIS MORNING. STOUT FRONTAL INVERSION WILL HELP TO KEEP LOW LEVEL MOISTURE TRAPPED THROUGHOUT MOST OF THE DAY TODAY...WITH DRIZZLE THIS MORNING. THAT AND THE COLD ADVECTION WILL KEEP TEMPERATURES FROM MOVING MUCH TODAY ONCE THEY FALL EARLY THIS MORNING. TONIGHT WILL BRING CLEARING WHICH WILL PROMOTE EITHER FOG OR FROST DEPENDING UPON HOW LIGHT THE BOUNDARY LAYER WINDS GET...WENT WITH THE FROST OPTION. HIGHS TODAY AND LOWS TONIGHT WERE CLOSE TO GUIDANCE BLENDS SO NOT MUCH CHANGE NEEDED. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... WE START OFF THE WEEKEND WITH WEAK HIGH PRESSURE. ALTHOUGH WE WILL HAVE A COOL START SATURDAY MORNING...THE TEMPS WILL MODERATE QUITE NICELY AS THE HIGH SLIDES EAST AND BRINGS RETURN FLOW TO THE REGION. MADE LITTLE CHANGE TO THE CLOUD FORECAST FOR SATURDAY FROM THE PREVIOUS SHIFT...AS SOUTHEASTERLY FLOW SHOULD KEEP EAST FACING SLOPES MOSTLY CLOUDY THROUGH THE DAY SATURDAY...BUT AT LEAST IT WILL REMAIN DRY IN ALL LOCATIONS ZONAL FLOW WILL ONLY MAKE FOR A BRIEF PERIOD OF PLEASANT WEATHER HOWEVER...AS THE PROGRESSIVE PATTERN BRINGS OUR NEXT SYSTEM IN ON SUNDAY EVENING. GUIDANCE IS STILL HAVING TROUBLE ON EXACTLY WHAT TO DO WITH THIS SYSTEM. THE MOST LIKELY SCENARIO IS A WEAK LOW PRESSURE TRACKING TO OUR NORTH AND DRAGGING A COLD FRONT THROUGH THE REGION. HOWEVER...THE SPEED AND STRENGTH OF THIS SYSTEM WILL DETERMINE HOW QUICKLY IT WILL PUSH THROUGH. THE EURO AND GFS ARE IN FAIRLY GOOD AGREEMENT IN HAVING THE SYSTEM COME THROUGH AS AN OPEN WAVE...WHICH WITH THE CURRENT ZONAL PATTERN...THIS SCENARIO LOOKS HIGHLY PROBABLE. THE NAM IS JUST STARTING TO TOUCH THIS SYSTEM...BEING THAT IT ENTERS OUR REGION TOWARDS THE END OF ITS RUN. FOR NOW IT HAS A MORE POTENT LOW THAT IS WRAPPED UP AND WOULD MOVE THROUGH MUCH SLOWER...BUT THINKING THAT THE NAM WILL LIKELY TREND TOWARDS THE GFS AND EURO ONCE WE GET A LITTLE CLOSER...AS IT ALWAYS HAS A TOUGH TIME AT THIS RANGE. RAIN SHOWERS AND A POSSIBLE THUNDERSTORM OR TWO WILL BE LIKELY SUNDAY NIGHT INTO MONDAY MORNING AND THEN CONDITIONS SHOULD IMPROVE THROUGH THE DAY ON MONDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGH PRESSURE...WITH COOLER...AND DRIER AIR WILL MOVE IN BEHIND THE FRONT ON TUESDAY...WITH A GRADUAL WARMING TREND TOWARDS MID WEEK AS UPPER RIDGE GRADUALLY BUILDS ACROSS THE AREA...AS AN UPPER TROUGH DEEPENS ACROSS THE CENTRAL UNITED STATES. THE TROUGH...AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TOWARDS THE END OF THE EXTENDED PERIOD...GENERATING ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MVFR STRATUS STILL FIRMLY IN PLACE ACROSS THE FORECAST AREA. THIS SHOULD START SCATTERING OUT THIS EVENING...HOWEVER TIMING IS RATHER UNCERTAIN. AT ANY RATE...EXPECT IMPROVEMENT TO VFR LATE THIS EVENING INTO TONIGHT. FOG FORMATION BY MORNING IS ALSO SOMEWHAT UNCERTAIN. LEANED PRETTY HEAVILY ON THE LAMP...AND HAVE SOME IFR FOG DEVELOPING AT EKN AND IN THE MOUNTAIN VALLEYS. IF CLOUDS HANG IN THERE FOG WOULD BE LESS LIKELY. ANY FOG THAT FORMS SHOULD CLEAR UP 13Z-15Z WITH VFR FOR THE BULK OF SATURDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF MVFR CIG BREAK UP MAY VARY. FOG TIMING AND DENSITY WILL VARY BASED ON CLOUDS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M M M M M M M M HTS CONSISTENCY M M M M M H H H H H H M BKW CONSISTENCY M M M M M M M M M M M M EKN CONSISTENCY M M M M M M M M M M M M PKB CONSISTENCY M M M H H M M M H H H M CKB CONSISTENCY M M M M M M M M M M M M AFTER 18Z SATURDAY... IFR POSSIBLE IN SHOWERS SUNDAY NIGHT INTO MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/MPK NEAR TERM...TRM/MZ SHORT TERM...MPK LONG TERM...SL AVIATION...MZ
Hazardous weather outlook, Mar 25, 4:06 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 406 AM EDT FRI MAR 25 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-260815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 406 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM / MPK
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:14 AM EDT | Special Weather Statement | RLX | Boyd, Carter, Greenup | 46 min |
Nearby
Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.